This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
One year ago I had depression problem and take dothiepin (HCL capsule 25MG, 1 capsule per day) for nearly 3 months and then recovered.
However, due to life pressure and numerous reason my depression occured again so I took the dothiepin again, same amount and frequency as last time.But this time I did not feel any difference before and after taking the drug.So, should I double my amount?Is it I have a resistance to this drug?
I do not recognize this medication. Do you mean Doxepin? If so, that should be given under strict supervision, and requires frequent laboratory tests. YOu might ask your doctor about the newer ssri antidepressants that have few side effects and are quite effective.
Dothiepin, like doxepin, is a tricyclic antidepressant. For patients that have insomnia or anxiety, it may be especially helpful. It takes a few weeks to notice a drug response (how long have you been taking it?) and Do you smoke or take anything else for anxiety? (Smoking, use of barbiturates, or antihypertensive medications sometimes perscribed for anxiety-propranolol, atenolol-may disrupt its effectiveness). Are you in the U.S. I dont think this drug is regulated by the FDA?
THanks for your response.This time I have just taken the medicine for a few days consecutively,each day 1 capsule.Really no effect at all.I remember when the 1st time I have depression, I just took 1 capsule and then I will sleep for around 15 hours the next day, very very effective, and at that time I just take 1 capsule for every 2 or 3 days.So how should I do now?Thanks!
ps:I live in Hong Kong.My depression is caused by personality disorder.
The reason that the doctor didnt recognize the drug is that dothiepin is not a U.S. FDA regulated drug, so the forum doctor may not be able to give you any information about a dosage increase. Do you also have anxiety? what has your doctor said about a dosage increase or switching medications (to maybe an SSRI)?
Hi. I'm in Australia, and am taking dothiepin (brand name Prothiaden here). 25 mg is a very low dose and would almost certainly be considered sub-therapeutic for depression (though it may help for sleep problems). The usual starting dose is 75 mg, and I've read one doctor's comment that even that is a sub-therapeutic dose. Don't increase your dosage without consulting your doctor, but ask him/her about increasing it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.